Post # 1
I was just wondering if anyone has had any negative effects of stopping birth control so close to their wedding? I’m worried about breaking out or being overly emotional from the hormonal changes.. I’ve been on BC for 13 years so I’m not really sure what’s going to happen coming off it. We want to start TTC right after the wedding so we thought stopping asap would give us a better chance.
Any advice or thoughts?
Post # 3
My period schedule got wonly, and I ended up with my period on my wedding day! Whoops! But luckily, SoftCup saved us from a sexless first two days as a married couple!
I also had some mood swings… Though I’m pregnant now, and they’re worse now than they were, then!
I’ve also heard of people getting acne break-outs, but I didn’t have any!
Post # 4
- Wedding: November 2013 - St. Augustine Beach, FL
@Laurencw: Yep, there will be changes to your body and your hormones but if you want to TTC, it’s time to go off of them. Make sure you finish your last pack completely. It’s important not to stop taking pills in the middle of a pack. The results of going off BCPs is different for everyone. I have less mood swings off BCPs (yay) but I tend to have more painful periods off BCPs (boo) and yes acne was worse for me off BCPs (boo) but I lost weight more easily off BCPs (yay). Basically, you won’t know until you stop taking them.
Post # 5
My cycles are a bit wonky but I didn’t have any other issues. No mood swings, no acne. My period lasts longer but that’s about it.
Post # 6
Be careful. You might break out. I stopped BC about a year ago for a little while. I broke out everywhere 🙁
I don’t recommend it.
Post # 7
After I stopped birth control my skin got a little weird and I had some crazy PMS related mood swings (I guess the pill must have controlled them). I had no actual period issues though.
Post # 8
Your wedding is so soon, I would just stay on them until it is over. You won’t get much of a jumpstart TTC, and you might get oily skin, hair, breakouts, etc. from hormonal changes if you go off them (or an unexpected period on your wedding day). I had that fun the first few months off bcp. You can ditch them the day after the wedding. It doesn’t hurt to go off midpack if you don’t care about getting pregnant. It will just be hard to predict when you’ll get your period, or you might have some spotting. I’d recommend charting when you go off so you have some idea of when/if you ovulate and you can get a better sense of when your due date is if you get pregnant right away!
Post # 9
It differs for everyone but I gained 10 lbs and was super bloated for the first month after stopping BC (now I’m just bloated because I’m pregnant). My skin was also terrible (never had acne in my LIFE, even before I started BC).
I don’t think it’s worth the risk! I also contemplated stopping a month before the wedding and the ladies here talked some sense into me, so now I’m paying it foward! 🙂
I had the asme concerns as you – I stopped BC in early April and got pregnant on the second cycle off BC – FIRST time pulling the goalie. You’ll most likely have very few issues as far as fertility goes coming off (plus the first 3 months they say you’re more fertile). I think you have a better chance of having issues that would upset you before your wedding then you will with TTC after.
The extra month headstart really won’t make any difference if you have issues.
Post # 10
break outs!!! the worst!!
Post # 11
When I stopped taking the pill (after 6 years) I went a little insane. Fortunately I recognized that I was going crazy and was able to ignore my insane feelings (I got super pissed at my FI because he didn’t text me back quick enough, decided he didn’t love me and started crying). Fortunately that only lasted a couple of days (and a month or two after getting off the pill) and I was able to think logically and ignore the insane emotions.
I also got really, really bad acne. I had acne in high school and the BCP pretty much made it go away. For a little while when I was off of the pill and my body wasn’t making it’s own hormones my face and back got covered in acne. It was unfortunate. I have it under control now, but the back acne got really bad (which could be a mix of getting off the pill and starting Ironman training).
I would wait until after your wedding because you don’t know how you will react. You could have an easy transition, or you could have insane levels of PMS like symptoms and break out. Your wedding isn’t far away, so it seems best to just wait a few more weeks.
Post # 12
Oh — my chest and back broke out, too when I went off the pill. Yuck.
Post # 13
I definitely wouldn’t do it. I had an issue where I went off BC for one month and my mood swings were terrible. I also broke out a lot. I know everyone is different but I would not want to risk terrible mood swings on top of wedding stress!
Post # 14
I wouldn’t. Acne. Greasier skin and hair. Boobs deflated and got smaller.
Post # 15
And my upper arms broke out as well, come to think of it . . . It was like puberty all over again.
Post # 16
@bluegreenjean: I agree with this
Typically you need a few months for your body to adjust, and your uterine walls to thin back out after being on hormones. One month isn’t going to do that for you, “normally”, there’s always exceptions. But being that your wedding is in 4 weeks I would leave things the way they are until after. It’s not worth the risk. Being on them so long you really have no idea what your emotions or body will do.